Poisonings with medicines
- Symptoms of Poisonings with medicines
- Reasons of Poisonings with medicines
- Treatment of Poisonings with medicines
Overdose of medicines - a widespread critical clinical situation. Though iatrogenic medicinal intoxication meets rather often, and seriously it is possible to overdose any drugs, nevertheless most often it is ethanol, and also other drugs causing dependence (opiates, sedative, somnolent, stimulators, hallucinogens), or the means applied in treatment mentally of patients (antidepressants, anti-psychotics, lithium). Intoxication psychopharmacological means occurs so often owing to their potential danger and also because the patients accepting them are inclined to suicidal actions.
Symptoms of Poisonings with medicines:
Headaches at poisoning with medicines.
Allocate several pathogenetic mechanisms of development of a "medicinal" headache:
- If the patient has a predisposition to headaches or headaches are compensated, then reception of some means can cause failure of compensatory opportunities or realize the available tendency. Oral contraceptives, hormonal drugs, including corticosteroids, and sympathomimetics belong to such drugs.
- Headaches develop at a vazodilatation. Such effect causes reception of caffeine, ergotamines, nitrates, nifedipine, a gidralazin, pseudoephedrine and bronchodilators.
- Headaches can enter into structure of a withdrawal of analgetics, NPVS, ergotamines, caffeine and narcotic drugs.
- Some drugs cause development of aseptic meningitis and benign intracranial hypertensia. The ibuprofen, a methotrexate at intrathecal introduction concern to them, for example, wrong intradural administration of epidural anesthetics.
- Some drugs promote development of benign intracranial hypertensia. Some antibiotics, corticosteroids, oral contraceptives and anesthetics concern to them.
Cognitive disturbances, behavioural and personal changes from medicines.
These disturbances can be caused or direct impact of drug on a nervous system, or mediated, for example, at damage of a liver or kidneys. Expressiveness of symptoms usually has dozozavisimy character.
Some chemotherapeutic means (a methotrexate and tsitozin-arabinozid) can lead to development of crushing toxic damage of a brain — a leukoencephalopathy. The first signs of this syndrome are mental disturbances, then consciousness oppression progresses, and there comes the lethal outcome. Simultaneous with therapy by the specified means radiation of a brain or intertekalny administration of drugs increase risk of development of this complication.
Reasons of Poisonings with medicines:
Nearly a half of all cases of poisoning of children are made by poisonings as a result of intake of different types of medicines. Most often children eat the drugs left in table boxes, in buffets; sometimes there are cases when adults give to children medicines for a game. Cases of poisoning with drugs at suicides are less often observed, and most often young girls
It is possible to distinguish the following from the drugs promoting development of intellectual, personal and behavioural disturbances: analgetics, benzodiazepines, hypnagogues and strong anticholinergics, for example, antihistaminic drugs and tricyclic antidepressants.
Less often intellectual, personal and behavioural disturbances are observed at reception of means for treatment of a disease of Parkinson (Bromocriptinum, levodopa drugs, амантадин), cardiovascular diseases, stomach ulcer and a duodenum (beta-blockers, a clonidine, foxglove drugs, blockers of calcium channels), a diabetes mellitus (peroral hypoglycemic means), glaucoma and infectious defeats (isoniazids and streptocides).
Treatment of Poisonings with medicines:
the echeniye consists in definition and drug withdrawal, causing headaches. In certain cases additional therapy is required, for example, at development of aseptic meningitis and benign intracranial hypertensia. If the doctor has doubts in the diagnosis relation, consultation of the neurologist is necessary. The accompanying neurologic symptomatology, lack of positive dynamics after drug withdrawal which presumably caused headaches has diagnostic value.
In those situations when it is impossible to stop drug intake, causing a headache, recommend a symptomatic treatment. If drug is appointed by the specialist of other profile, then its consultation is necessary for the solution of a question of replacement of this means. In certain cases it is possible to reduce expressiveness of headaches, having changed the medicine reception mode.